Research article Special Issues

Gradient Lagrangian systems and semilinear PDE

  • Received: 23 August 2020 Accepted: 20 October 2020 Published: 06 November 2020
  • MSC : Primary 35B08, 35J60; Secondary 34C37, 35B40, 35J20

  • We survey some results about multiplicity of certain classes of entire solutions to semilinear elliptic equations or systems of the form $-\Delta u = F_{u}(x, u)$, $x\in\mathbb{R}^{N+1}$, including the Allen Cahn or the stationary Nonlinear Schr\"odinger case. In connection with this kind of problems we study some metric separation properties of sublevels of the functional $V(u) = \tfrac 12\|\nabla u\|_{H^{1}(\mathbb{R}^{N})}^{2}-\tfrac 1{p+1}\| u\|_{L^{p+1}(\mathbb{R}^{N})}^{p+1}$ in relation to the value of the exponent $p+1\in (2, 2^{*}_{N})$.

    Citation: Francesca G. Alessio, Piero Montecchiari. Gradient Lagrangian systems and semilinear PDE[J]. Mathematics in Engineering, 2021, 3(6): 1-28. doi: 10.3934/mine.2021044

    Related Papers:

  • We survey some results about multiplicity of certain classes of entire solutions to semilinear elliptic equations or systems of the form $-\Delta u = F_{u}(x, u)$, $x\in\mathbb{R}^{N+1}$, including the Allen Cahn or the stationary Nonlinear Schr\"odinger case. In connection with this kind of problems we study some metric separation properties of sublevels of the functional $V(u) = \tfrac 12\|\nabla u\|_{H^{1}(\mathbb{R}^{N})}^{2}-\tfrac 1{p+1}\| u\|_{L^{p+1}(\mathbb{R}^{N})}^{p+1}$ in relation to the value of the exponent $p+1\in (2, 2^{*}_{N})$.
    加载中


    [1] S. Alama, L. Bronsard, C. Gui, Stationary layered solutions in $\mathbb{R}.2$ for an Allen-Cahn system with multiple well potential, Calc. Var., 5 (1997), 359-390.
    [2] F. Alessio, Brake orbits type solutions for a system of Allen-Cahn type equations, Indiana U. Math. J., 62 (2013), 1535-1564.
    [3] F. Alessio, M. L. Bertotti, P. Montecchiari, Multibump solutions to possibly degenerate equilibria for almost periodic Lagrangian systems, Z. Angew. Math. Phys., 50 (1999), 860-891.
    [4] F. Alessio, L. Jeanjean, P. Montecchiari, Stationary layered solutions in $\mathbb{R}.2$ for a class of non autonomous Allen-Cahn equations, Calc. Var., 11 (2000), 177-202.
    [5] F. Alessio, L. Jeanjean, P. Montecchiari, Existence of infinitely many stationary layered solutions in $\mathbb{R}.2$ for a class of periodic Allen Cahn Equations, Commun. Part. Diff. Eq., 27 (2002), 1537-1574.
    [6] F. Alessio, P. Montecchiari, Entire solutions in $\mathbb{R}.2$ for a class of Allen-Cahn equations, ESAIM: COCV, 11 (2005), 633-672.
    [7] F. Alessio, P. Montecchiari, Multiplicity of entire solutions for a class of almost periodic AllenCahn type equations, Adv. Nonlinear Stud., 5 (2005), 515-549.
    [8] F. Alessio, P. Montecchiari, Brake orbits type solutions to some class of semilinear elliptic equations, Calc. Var., 30 (2007), 51-83.
    [9] F. Alessio, P. Montecchiari, Layered solutions with multiple asymptotes for non autonomous Allen-Cahn equations in $\mathbb{R}.3$, Calc. Var., 46 (2013), 591-622.
    [10] F. Alessio, P. Montecchiari, Multiplicity of layered solutions for Allen-Cahn systems with symmetric double well potential, J. Differ. Equations, 257 (2014), 4572-4599.
    [11] F. Alessio, P. Montecchiari, An energy constrained method for the existence of layered type solutions of NLS equations, Ann. Inst. H. Poincaré Anal. NonLinéaire, 31 (2014), 725-749.
    [12] F. Alessio, P. Montecchiari, Brake orbit solutions for semilinear elliptic systems with asymmetric double well potential, J. Fix. Point Theory A., 19 (2017), 691-717.
    [13] F. Alessio, P. Montecchiari, A. Zuniga, Prescribed energy connecting orbits for gradient systems, Discrete Cont. Dyn. A, 39 (2019), 4895-4928.
    [14] V. Bargert, On minimal laminations on the torus, Ann. Inst. H. Poincaré Anal. NonLinéaire, 6 (1989), 95-138.
    [15] V. Benci, Closed geodesics for the Jacobi metric and periodic solutions of prescribed energy of natural Hamiltonian systems, Ann. Inst. H. Poincaré Anal. NonLinéaire, 1 (1984), 401-412.
    [16] H. Berestycki, F. Hamel, R. Monneau, One-dimensional symmetry for some bounded entire solutions of some elliptic equations, Duke Math. J., 103 (2000), 375-396.
    [17] H. Berestycki, T. Cazenave, Instabilité des états stationnaires dans les équations de Schrödinger et de Klein-Gordon non linéaires, C. R. Acad. Sci. Paris, 293 (1981), 489-492.
    [18] H. Berestycki, P. L. Lions, Nonlinear scalar field equations, I. Existence of a ground state, Arch. Ration. Mech. Anal., 82 (1983), 313-345.
    [19] H. Berestycki, T. Gallouët, O. Kavian, Equations de Champs scalaires euclidiens non lineaires dans le plan, C. R. Acad. Sci Paris, 297 (1983), 307-310.
    [20] T. Cazenave, P. L. Lions, Orbital stability of standing waves for some nonlinear Schrödinger equations, Commun. Math. Phys., 85 (1982), 549-561.
    [21] A. Cesaroni, M. Cirant, Brake orbits and heteroclinic connections for first order mean field games, Preprint, 2019.
    [22] E. N. Dancer, New solutions of equations on $\mathbb{R}.n$, Ann. Sc. Norm. Super. Pisa Cl. Sci., 30 (2001), 535-563.
    [23] G. Fusco, G. F. Gronchi, M. Novaga, Existence of periodic orbits near heteroclinic connections, Minimax Theory and its Applications, 4 (2019), 113-149.
    [24] E. De Giorgi, Convergence problems for functionals and operators, In: Proc. Int. Meeting on Recent Methods in Nonlinear Analysis, Rome, 1978.
    [25] A. Farina, Finite-energy solutions, quantization effects and Liouville-type results for a variant of the Ginzburg-Landau systems in RK, Differ. Integral Equ., 11 (1998), 875-893.
    [26] A. Farina, Some remarks on a conjecture of De Giorgi, Calc. Var., 8 (1999), 233-245.
    [27] A. Farina, Symmetry for solutions of semilinear elliptic equation in $\mathbb{R}.N$ and related conjectures, Papers in memory of E. De Giorgi, Ric. Mat., 48 (1999), 129-154.
    [28] A. Farina, Simmetria delle soluzioni di equazioni ellittiche semilineari in $\mathbb{R}.N$, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei Mat. Appl., 10 (1999), 255-265.
    [29] A. Farina, Monotonicity and one-dimensional symmetry for the solutions of $\Delta u+f(u) = 0$ in $\mathbb{R}.N$ with possibly discontinuous nonlinearity, Adv. Math. Sci. Appl., 11 (2001), 811-834.
    [30] A. Farina, Rigidity and one-dimensional symmetry for semilinear elliptic equations in the whole of $\mathbb{R}.N$ and in half spaces, Adv. Math. Sci. Appl., 13 (2003), 65-82.
    [31] A. Farina, B. Sciunzi, E. Valdinoci, Bernstein and De Giorgi type problems: New results via a geometric approach, Ann. Sc. Norm. Super. Pisa Cl. Sci., 7 (2008), 741-791.
    [32] A. Farina, E. Valdinoci, Geometry of quasiminimal phase transitions, Calc. Var., 33 (2008), 1-35.
    [33] A. Farina, E. Valdinoci, The state of the art of a conjecture of De Giorgi and related problems, In: Recent progress in Reaction-Diffusion systems and viscosity solutions, Hackensack: World Scientific Publishers, 2009, 74-96.
    [34] A. Farina, E. Valdinoci, Rigidity results for elliptic PDEs with uniform limits: An abstract framework with applications, Indiana U. Math. J., 60 (2011), 121-141.
    [35] A. Farina, E. Valdinoci, Some results on minimizers and stable solutions of a variational problem, Ergod. Theor. Dyn. Syst., 32 (2012), 1302-1312.
    [36] A. Farina, A. Malchiodi, M. Rizzi, Symmetry properties of some solutions to some semilinear elliptic equations, Ann. Sc. Norm. Super. Pisa Cl. Sci., XVI (2016), 1209-1234.
    [37] A. Farina, N. Soave, Monotonicity and 1-dimensional symmetry for solutions of an elliptic system arising in Bose-Einstein condensation, Arch. Ration. Mech. Anal., 213 (2014), 287-326.
    [38] A. Farina, B. Sciunzi, N. Soave, Monotonicity and rigidity of solutions to some elliptic systems with uniform limits, Commun. Contemp. Math., 22 (2020), 1950044.
    [39] E. Gagliardo, Proprietà di alcune classi di funzioni di più variabili, Ric. Mat., 7 (1958), 102-137.
    [40] N. Ghoussoub, C. Gui, On a conjecture of De Giorgi and some related problems, Math. Ann., 311 (1998), 481-491.
    [41] C. Gui, Hamiltonian identities for elliptic partial differential equations, J. Funct. Anal., 254 (2008), 904-933.
    [42] C. Gui, A. Malchiodi, H. Xu, Axial symmetry of some steady state solutions to nonlinear Schroedinger Equations, P. Am. Math. Soc., 139 (2011), 1023-1032.
    [43] L. Jeanjean, K. Tanaka, A remark on least energy solutions in $\mathbb{R}.N$, P. Am. Math. Soc., 131 (2003), 2399-2408.
    [44] M. K. Kwong, Uniqueness of positive solutions of $\Delta u-u+u.{p}$ in $\mathbb{R}.n$, Arch. Ration. Mech. Anal., 105 (1989), 243-266.
    [45] A. Malchiodi, Some new entire solutions of semilinear elliptic equations on $\mathbb{R}.n$, Adv. Math., 221 (2009), 1843-1909.
    [46] H. Matano, P. H. Rabinowitz, On the necessity of gaps, J. Eur. Math. Soc., 8 (2006), 355-373.
    [47] A. Monteil, F. Santambrogio, Metric methods for heteroclinic connections in infinite dimensional spaces, Indiana U. Math. J., 69 (2020), 1445-1503.
    [48] J. Moser, Minimal solutions of variational problem on a torus, Ann. Inst. H. Poincaré Anal. NonLinéaire, 3 (1986), 229-272.
    [49] L. Nirenberg, On Elliptic partial differential equations, Ann. Sc. Norm. Super. Pisa Cl. Sci., 13 (1959), 116-162.
    [50] P. H. Rabinowitz, Heteroclinic for reversible Hamiltonian system, Ergod. Theor. Dyn. Syst., 14 (1994), 817-829.
    [51] P. H. Rabinowitz, Solutions of heteroclinic type for some classes of semilinear elliptic partial differential equations, J. Math. Sci. Univ. Tokio, 1 (1994), 525-550.
    [52] P. H. Rabinowitz, E. Stredulinsky, Mixed states for an Allen-Cahn type equation, Commun. Pure Appl. Math., 56 (2003), 1078-1134.
    [53] P. H. Rabinowitz, E. Stredulinsky, Mixed states for an Allen-Cahn type equation, II, Calc. Var., 21 (2004), 157-207.
    [54] P. H. Rabinowitz, E. Stredulinsky, Extensions of Moser-Bangert theory: Locally minimal solutions, Boston: Birkhauser, 2011.
    [55] M. Schatzman, Asymmetric heteroclinic double layers, ESAIM: COCV, 8 (2002), 965-1005.
    [56] J. Serrin, M. Tang, Uniqueness of ground states for quasilinear elliptic equations, Indiana U. Math. J., 49 (2000), 897-923.
    [57] P. Sternberg, A. Zuniga, On the heteroclinic connection problem for multi-well potentials with several global minima, J. Differ. Equations, 261 (2016), 3987-4007.
    [58] W. A. Strauss, Existence of solitary waves in higher dimensions, Commun. Math. Phys., 55 (1977), 149-162.
    [59] M. I. Weinstein, Nonlinear Schrödinger equations and sharp interpolation estimates, Commun. Math. Phys., 87 (1983), 567-576.

    © 2021 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
  • Reader Comments
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(29) PDF downloads(7) Cited by()

Article outline

Figures and Tables

Figures(4)

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog